MAUDE Adverse Event Report: MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118001C0
Medical Device Problem Codes Positioning Failure (1158); Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6).The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.
 
Event or Problem Description
On 16th july 2024, getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the table column stopped and could not be operated with any controls.Due to the issue, it was necessary to remove the anesthetized patient from the operating table.As a result, the surgery was delayed by 20 minutes.According to the provided information, the override panel did not work even when the device was connected to the ac power.After switching the fuse off and back on, the equipment started working again.There were no errors present in the retrieved logs.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient using controls including override panel and delay in surgery resulting in prolonged anesthesia time, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the table column stopped and could not be operated with any controls.The surgery was delayed by 20 minutes.Due to the issue, it was necessary to remove the anesthetized patient from the operating table after the procedure was completed.According to the provided information, the override panel did not work even when the device was connected to ac power.After switching the fuse off and back on, the equipment started working again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or override panel, leading to the inability to position the table during surgery, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the malfunction occurred, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular issue occurred.The affected device was tested by a getinge technician.There were no errors present in the retrieved logs.The technician¿s evaluation revealed a possible anomaly in the cu column complete (9709853).The board was replaced, the software was updated, and relevant adjustments were performed.Following the repair, the device was returned to service.The review of the previously registered customer product complaints revealed that the cu column complete (9709853) had been replaced 7 months before the incident.The subject matter expert (sme) at the manufacturing site was contacted to assess the most probable root cause of the issue.According to the sme¿s evaluation, the issue was caused by the defective cu column.The software master device crashed, and the table only became operable again after a system reset.Such defects can result from a cold solder joint or an electrical connection that degraded over time.Since the affected part was not available to be returned to the manufacturer, making further analysis impossible, it was determined that the exact cause of the described event could not be further specified.In summary and as a result of the performed root cause evaluation, it was concluded that the investigated issue, namely the operating table not responding to the remote control or override panel, leading to the inability to position the table during surgery, was impossible to define.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, h6 component codes fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 16th july 2024, getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the table column stopped and could not be operated with any controls.Due to the issue, it was necessary to remove the anesthetized patient from the operating table.As a result, the surgery was delayed by 20 minutes.According to the provided information, the override panel did not work even when the device was connected to the ac power.After switching the fuse off and back on, the equipment started working again.There were no errors present in the retrieved logs.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient using controls including override panel and delay in surgery resulting in prolonged anesthesia time, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the table column stopped and could not be operated with any controls.The surgery was delayed by 20 minutes.Due to the issue, it was necessary to remove the anesthetized patient from the operating table after the procedure was completed.According to the provided information, the override panel did not work even when the device was connected to ac power.After switching the fuse off and back on, the equipment started working again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or override panel, leading to the inability to position the table during surgery, was to reoccur.Previous h6 component codes: others|insufficient information||4776.Corrected h6 component codes: electrical and magnetic|circuit board||427.
 
Event or Problem Description
Getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the table column stopped and could not be operated with any controls.The surgery was delayed by 20 minutes.Due to the issue, it was necessary to remove the anesthetized patient from the operating table after the procedure was completed.According to the provided information, the override panel did not work even when the device was connected to ac power.After switching the fuse off and back on, the equipment started working again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or override panel, leading to the inability to position the table during surgery, was to reoccur.

Brand Name
MAGNUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19979120
Report Number8010652-2024-00084
Device Sequence Number11453292
Product Code FQO
UDI-Device Identifier04046768031555
UDI-Public(01)04046768031555
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number118001C0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2007
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown